Advertisement - Hide this advert





Author Topic: arthrotec and other arthritis meds  (Read 1806 times)

0 Members and 1 Guest are viewing this topic.

Offline Mitidai

  • Forum Faithful
  • ****
  • Posts: 236
  • Liked: 0
  • User's Text
arthrotec and other arthritis meds
« on: February 24, 2005, 10:55:27 PM »
It is so confusing these days what meds to take.  Celebrex and Bextra gave me high blood pressure.  My os switched me to arthrotec in January.  I started having heart palpitations.  Also in February I had bleeding between my menstrual period which the pharmacist told me can be a side effect of arthrotec.  Has anyone else had these problems with arthrotec?  Especially with the menstrual irregularity.

JAN
9-2002 medial menisectomy left knee
11-2003 lateral menisectomy and microfracture left knee
11-2003 fractured cartilage left knee
lateral menisectomy right knee 1-2005
microfracture right knee 1-2005
tkr left knee 1-2006
arthroscopy and lateral femoral chondroplasty 9-2006

shadehawk

  • Guest
Re: arthrotec and other arthritis meds
« Reply #1 on: February 25, 2005, 12:00:28 AM »
Jan,

I found this: http://arthritisinsight.com/medical/meds/arthrotec.html


Sounds like some of the symptoms you are having.

 ;)  Shade

Offline Mitidai

  • Forum Faithful
  • ****
  • Posts: 236
  • Liked: 0
  • User's Text
Re: arthrotec and other arthritis meds
« Reply #2 on: February 25, 2005, 12:57:39 AM »
Thanks Shade,

It is some of the symptoms I had on arthrotec.  I quit taking in on Tuesday and my side effects are starting to go away.  No more arthrotec for me.    Now my knees hurt, so it's back to the os for a new med.  I probably will just go back on the celebrex or bextra.  You can't win.  Taking them causes side effects, not taking them causes too much pain.

JAN
9-2002 medial menisectomy left knee
11-2003 lateral menisectomy and microfracture left knee
11-2003 fractured cartilage left knee
lateral menisectomy right knee 1-2005
microfracture right knee 1-2005
tkr left knee 1-2006
arthroscopy and lateral femoral chondroplasty 9-2006

shadehawk

  • Guest
Re: arthrotec and other arthritis meds
« Reply #3 on: February 25, 2005, 01:11:14 AM »
Jan,

I can relate to what you are saying, I am on Meloxicam, aka Mobic (15 mg) per day and it did work well for a period of time.  Now I do not know if my knee pain has gotten worse or if the meloxicam just is not working on my pain anymore. 

It is so frustrating - this pain stuff and meds.  I also hate the side-effects - that is why I liked the meloxicam - it really did not have any.  I used to get about 22 hrs. relief, but not anymore....

Good luck, hope that you can get some meds that help with your pain.

 ;)  Shade

Offline maidie

  • MICROgeek (<20 posts)
  • *
  • Posts: 11
  • Liked: 0
Re: arthrotec and other arthritis meds
« Reply #4 on: February 25, 2005, 02:17:40 PM »
Jan,
I can relate to your problem with bleeding. First dose of Arthotec (for a week after I suffered a tibia plateau break) was fine and worked without any side effects.  When I tried to take it again, 2 months later, I got bleeding.  It stopped as soon as I stopped using the tablets. The leaflet that came with the tablets actually mentions this as a side effect.
How about Ibuprofen instead? Works well for me and is kinder to the stomach.
Good luck
Maidie

Offline Mitidai

  • Forum Faithful
  • ****
  • Posts: 236
  • Liked: 0
  • User's Text
Re: arthrotec and other arthritis meds
« Reply #5 on: February 26, 2005, 01:51:24 AM »
Maidie,

I've pretty much decided to take Advil, Motrim or some over the counter medicine.  I'm tired of these arthritis meds.  I quit bleeding within a day or so of stopping the arthrotec.  I wonder how a medicine can cause such a side effect?

JAN
9-2002 medial menisectomy left knee
11-2003 lateral menisectomy and microfracture left knee
11-2003 fractured cartilage left knee
lateral menisectomy right knee 1-2005
microfracture right knee 1-2005
tkr left knee 1-2006
arthroscopy and lateral femoral chondroplasty 9-2006















support